Alert archive / Pennsylvania / Flash Flood Warnings in 2006

Flash Flood Warning 57, NWS Pittsburgh, PA

August 29, 2006Mercer County, Venango County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Aug 29, 2006, 6:34 AM EDT for Mercer County, Venango County, Pennsylvania. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2006, 6:34 AM EDT (10:34 UTC)
Expired
Aug 29, 2006, 8:30 AM EDT
In force
116 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

Counties Mercer County, PA, Venango County, PA

The radar

The Pittsburgh radar (KPBZ), 93 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:47 AM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 29, 3:47 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 AM EDT TUE AUG 29 2006

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
MAIN BULK OF RAINFALL WILL MOVE THROUGH THE FORECAST AREA THIS
MORNING AND WITH PRECIPITABLE WATER STILL HIGH AND FALLING OVER
AREAS THAT HAD HEAVY RAIN A COUPLE OF DAYS AGO HAVE ISSUED FLASH
FLOOD WATCH FOR THIS MORNING MAINLY IN NORTHERN TIER COUNTIES
THROUGH 11 AM. MAY BE SOME INGERING PRECIP INTO TONIGHT AS
PERSISTENT SW FLOW ALOFT REMAINS. HAVE ALSO MENTIONED CHC PRECIP
MAINLY IN SOUTHERN HALF OF FA ON WED AS INVERTED TROF AS PER GFS
MAY PROVIDE ENOUGH CONVERGENCE TO SET OFF SOME AFTN CONVECTION.
&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
HAVE INSERTED CHCS IN EXTREME SOUTHEASTERN PORTION OF FA ON
THURSDAY AS WAVE MOVES ALONG A STATIONARY BOUNDARY IN THE MID
ATLANTIC STATES. WILL HAVE TO MONITOR FURTHER MOVEMENTS OF ERNESTO
FOR THE REMAINDER OF THE WEEK WITH GFS NOW SHOWING A FURTHER
INLAND TRACK.

&&

.AVIATION...

WITH PLENTY OF LO LVL MOISTURE, A FRONT THAT WILL NOT PASS, AND A
500 TROF TO THE WEST, I MAINTAIN MAINLY IFR-MVFR CONDS FOR 24 HRS IN
RAIN AND FOG. ANY PRECIP AFT 03Z WED WILL PROB BE DRIZZLE.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...FLASH FLOOD WATCH FOR PAZ007>009-013>016-022-023 UNTIL 11 AM
     TUESDAY.
WV...NONE.
&&
Hazardous weather outlook, Aug 29, 5:08 AM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 AM EDT TUE AUG 29 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-300915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
508 AM EDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 11 AM THIS MORNING FOR
INTERIOR NORTHWEST PENNSYLVANIA. RAINFALL COULD POSSIBLY BE HEAVY
ENOUGH TO CAUSE STREAMS AND CREEKS TO GO OVER THEIR BANKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IN EFFECT FOR THIS MORNING.

In the hours before

Special weather statement, Aug 29, 5:54 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
554 AM EDT TUE AUG 29 2006

PAZ007-008-291100-
MERCER PA-VENANGO PA-
554 AM EDT TUE AUG 29 2006

...HEAVY RAIN...

HEAVY RAIN WITH A FEW THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...VENANGO AND MERCER.

AT 550 AM EDT NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN
IN MERCER COUNTY...ABOUT AN INCH IN THE LAST HOUR. THIS WILL LIKELY
CAUSE PONDING OF WATER ON ROADWAYS AND LOW SPOTS...AND MIGHT BRING
SOME STREAMS TO BANKFUL OR SLIGHTLY HIGHER. A FLASH FLOOD WATCH IS
IN EFFECT FOR THIS AREA TIL 11 AM THIS MORNING.

WATCH FOR RISING STREAMS LEVELS...AND BE PREPARED TO MOVE TO HIGHER
GROUND IF YOU SEE FLOODING...OR IF A WARNING IS ISSUED.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 2:20 AM EDTFlash Flood WatchPBZArmstrong, Butler, Clarion, Forest, Jefferson, Lawrence and 2 more48 min
Aug 29, 3:33 AM EDTFlash Flood WatchPBZArmstrong, Butler, Clarion, Forest, Jefferson, Lawrence and 2 more6 hr
Aug 29, 7:46 AM EDTFlash Flood WarningPBZClarion, Forest3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.